Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/81380
Title: Robust Investment-Reinsurance Optimization with Multiscale Stochastic Volatility
Authors: Pun, Chi Seng
Wong, Hoi Ying
Keywords: Investment and reinsurance
Mixture of power utilities
Hamilton–Jacobi–Bellman–Isaacs equation
Multiscale stochastic volatility
Perturbation methods
Issue Date: 2015
Source: Pun, C. S., & Wong, H. Y. (2015). Robust investment–reinsurance optimization with multiscale stochastic volatility. Insurance: Mathematics and Economics, 62, 245-256.
Series/Report no.: Insurance: Mathematics and Economics
Abstract: This paper investigates the investment and reinsurance problem in the presence of stochastic volatility for an ambiguity-averse insurer (AAI) with a general concave utility function. The AAI concerns about model uncertainty and seeks for an optimal robust decision. We consider a Brownian motion with drift for the surplus of the AAI who invests in a risky asset following a multiscale stochastic volatility (SV) model. We formulate the robust optimal investment and reinsurance problem for a general class of utility functions under a general SV model. Applying perturbation techniques to the Hamilton–Jacobi–Bellman–Isaacs (HJBI) equation associated with our problem, we derive an investment–reinsurance strategy that well approximates the optimal strategy of the robust optimization problem under a multiscale SV model. We also provide a practical strategy that requires no tracking of volatility factors. Numerical study is conducted to demonstrate the practical use of theoretical results and to draw economic interpretations from the robust decision rules.
URI: https://hdl.handle.net/10356/81380
http://hdl.handle.net/10220/40731
ISSN: 0167-6687
DOI: 10.1016/j.insmatheco.2015.03.030
Schools: School of Physical and Mathematical Sciences 
Rights: © 2015 Elsevier. This is the author created version of a work that has been peer reviewed and accepted for publication by Insurance: Mathematics and Economics, Elsevier. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [http://dx.doi.org/10.1016/j.insmatheco.2015.03.030].
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:SPMS Journal Articles

Files in This Item:
File Description SizeFormat 
Robust Investment-Reinsurance Optimization with Multiscale Stochastic Volatility.pdf388.76 kBAdobe PDFThumbnail
View/Open

SCOPUSTM   
Citations 10

51
Updated on Jul 7, 2024

Web of ScienceTM
Citations 10

46
Updated on Oct 29, 2023

Page view(s) 50

462
Updated on Jul 11, 2024

Download(s) 20

331
Updated on Jul 11, 2024

Google ScholarTM

Check

Altmetric


Plumx

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.